At higher doses it can happen on occassion. As for the others cognitive confusion is a lot less a problem that other standard mood stabilizers. Sedation also a lot less of a problem. I think you know about the potential of a rare rash and that is 1 in a thousand and goes down to far less than that after 6 months. Basically, its not something to be highly concerned about but report any rash to your doctor. However, it is essential to follow the titration schedule for raising it for that reason. It will take a while to build up to a proper dose so in the meantime if you feel manic something else could be added. There are no required bloodtests but when I was on it a once a year bloodtest for liver function was suggested so I got it. Lamictal is more effective on depression than mania but many mood stabilizers have a trade off one way or the other except for lithium but that's the only mood stabilizer originally developed as a mood stabilizer first. However, Lamictal is FDA approved as a first line mood stabilizer and has somewhat of an antipsychotic effect as well. See how it works out.
Hi..... I tried to introduce lamictal twice into my system both times around day 8 of 25mg. I developed puffiness inside my top lip. But I loved the med itself. I am extreamly med sensitive but by the 5th day I had some concerns about how I was feeling eleveted, I could not conceive going to a higher dose. Needless to say I can't take it and I am very disappointed about this.
I just posted a question regaurding the same thing! I'm taking the lowest dose of it (25mg) and I have felt manic since day 1. But it's not suppose to work that fast so I'm not sure if its just keeping me in that phase or if I havent given the lithium enough time to work (doc prescribed that to level me out). I do love it though!! But curious why do you ask? Did that happen to you from the lamictal?
I have been on Lamictal for 5-6 years. I started taking it when it was first approved for bipolar. I have had no side effects from Lamictal. I take 200mg twice a day. I have been taking medicines for Bipolar since I was diagnosed in 1990 and all gave me some pretty bad side effects except Lamictal. When I switched from valporic acid to Lamictal all my side effects disappeared with in a couple of weeks. Lamictal is now available in generic.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.